# SDR 2003FA0000847

- Difficulty date: August 14, 2003
- Submitted: August 21, 2003
- Operation: General aviation
- Aircraft: N9753J
- Make and model: Piper PA 28-180
- Aircraft serial: 283868
- Aircraft time: 2,989 hours
- Engine: Lyc O360*
- System (JASC): 5711 · Wing Spar
- Part: Spar Cap
- Condition: Blistered
- Location: Rt Wing
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ON INSPECTION, LARGE BLISTER WAS OBSERVED ON RIGHT WING, OB OF WING TANK FROM WING STA 95 TO STA 108.  AREA OF BLISTER WAS APPROX 10 INCHES X 15 INCHES X 3 INCHES.  SMALL BLISTER WAS ALSO OBSERVED IB OF FUEL TANK BETWEEN WING STA 55 TO 65.  RIVETS WERE DRILLED OUT OF WING PNL OB OF FUEL TANK,  PANEL WAS PULLED BACK.   FUEL TANK WAS REMOVED FROM RT WING.  ON INSP, SEVERE CORROSION, WHICH APPEARED TO BE INTERGRANULAR, WAS SEEN IN  TOP CAP OF WING SPAR BETWEEN WING STA 97 TO 108.  AREA WAS APPR 10 INCHES IN LENGTH, COVERED ENTIRE WIDTH OF SPAR CAP.  SPAR ABOUT .045 MATERIAL REMAINING IN  SPAR CAP AREA.  LESS CORROSION FOUND BETWEEN WING STATIONS 50 TO 52, 57 TO 63 AND 76 TO 84.  (WP23200307722)
